Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 96, NWS Grand Rapids, MI

November 22, 2021

NWS Grand Rapids, MI issued this small craft advisory at Nov 22, 2021, 5:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2021, 5:00 AM EST (10:00 UTC)
Expired
Nov 23, 2021, 4:00 AM EST
In force
23 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

999 
WHUS73 KGRR 221000
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
500 AM EST Mon Nov 22 2021

LMZ844>849-221800-
/O.NEW.KGRR.SC.Y.0096.211122T1000Z-211123T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
500 AM EST Mon Nov 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots
  and waves 4 to 8 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Wave heights will slowly subside through
  this morning and afternoon but will still be hazardous through
  Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
554 
WHUS73 KGRR 222056
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
356 PM EST Mon Nov 22 2021

LMZ845>849-230500-
/O.CON.KGRR.SC.Y.0096.000000T0000Z-211123T0900Z/
/O.NEW.KGRR.GL.A.0011.211124T0000Z-211125T0000Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
356 PM EST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING...

* WHAT...For the Small Craft Advisory, northwest winds 10 to 20
  knots and waves 3 to 5 feet. For the Gale Watch, south gales to
  40 knots and waves of 7 to 10 feet possible.

* WHERE...South Haven to Manistee.

* WHEN...For the Small Craft Advisory, until 4 AM EST Tuesday. 
  For the Gale Watch, from Tuesday evening through Wednesday 
  evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Northwest winds will gradually taper off
  overnight and waves will subside. A lull in the activity is
  expected on Tuesday before winds and waves ramp up significantly
  Tuesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ844-230500-
/O.CON.KGRR.SC.Y.0096.000000T0000Z-211123T0900Z/
St Joseph to South Haven MI-
356 PM EST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...St Joseph to South Haven MI.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and waves will remain a hazard to
  smaller craft into tonight before subsiding overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
065 
WHUS73 KGRR 230253
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
953 PM EST Mon Nov 22 2021

LMZ845>849-231100-
/O.CON.KGRR.SC.Y.0096.000000T0000Z-211123T0900Z/
/O.UPG.KGRR.GL.A.0011.211124T0000Z-211125T0000Z/
/O.NEW.KGRR.GL.W.0018.211124T0000Z-211125T0000Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
953 PM EST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...
...GALE WARNING IN EFFECT FROM 7 PM TUESDAY TO 7 PM EST
WEDNESDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 knots with
  gusts up to 40 knots and waves 6 to 12 feet expected. For the
  Small Craft Advisory, northwest winds 10 to 20 knots and waves 
  3 to 5 feet.

* WHERE...South Haven to Manistee.

* WHEN...For the Gale Warning, from 7 PM Tuesday to 7 PM EST 
  Wednesday. For the Small Craft Advisory, until 4 AM EST 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844-230900-
/O.CON.KGRR.SC.Y.0096.000000T0000Z-211123T0900Z/
St Joseph to South Haven MI-
953 PM EST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...St Joseph to South Haven MI.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
323 
WHUS73 KGRR 230902
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
402 AM EST Tue Nov 23 2021

LMZ845>849-231715-
/O.EXP.KGRR.SC.Y.0096.000000T0000Z-211123T0900Z/
/O.CON.KGRR.GL.W.0018.211124T0000Z-211125T0000Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
402 AM EST Tue Nov 23 2021

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST WEDNESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...South winds 20 to 30 knots with gusts up to 45 knots and
  waves 6 to 12 feet expected.

* WHERE...South Haven to Manistee.

* WHEN...7 PM Tuesday to 7 PM EST Wednesday. 

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ844-231015-
/O.EXP.KGRR.SC.Y.0096.000000T0000Z-211123T0900Z/
St Joseph to South Haven MI-
402 AM EST Tue Nov 23 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have subsided. Therefore the small craft advisory
has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 3:28 AM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Nov 22, 3:28 AM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
328 AM EST Mon Nov 22 2021

LATEST UPDATE...
Discussion/Marine

.DISCUSSION...(Today through next Sunday)
Issued at 328 AM EST Mon Nov 22 2021

- Quiet Weather Returns Today Through Wednesday -

Upper level ridging will move into the region starting today leading
to quiet and dry weather through the start of the work week. Surface
flow will turn southerly by Tuesday afternoon leading to a warming
trend through Wednesday. Early morning wind chills will be in the
teens today with high temperatures warming into the 30s this
afternoon, 40s for Tuesday, and up to near 50 by Wednesday. In
addition to warming temps, our lake effect snow and cloud cover
should diminish as delta T's drop thanks to warm advection.

- More Active Weather Around Thanksgiving -

Our next system of note looks to approach the area around Wednesday
night then moves through the Great Lakes on Thanksgiving Day. Our
prolonged southerly flow will keep precipitation of the liquid
variety Wednesday evening before we see a transition over to snow
later in the day on Thursday as flow turns northwesterly. Some light
snow/slush accumulations will be possible, mainly in the afternoon
and evening after the precip transition occurs and temperatures
drop. Accumulations are not expected to be substantial, but some
travel impacts should be considered given the holiday. Light lake
effect snow is then expected to last Thursday night into Friday.

Winds will also turn gusty as this system approaches and the
pressure gradient between a high over the eastern seaboard is
pressed by the surface trough to our west. Ensembles suggest gusty
winds will ramp up Wednesday afternoon with gusts up to 40 MPH
possible into Thursday evening. The highest gusts will be along the
lakeshore.

- End of the Week Outlook -

Model disparity increases as we head into the end of the week, but
there seems to be consensus on an upper trough moving through the
region. Lake effect precipitation looks possible this weekend, with
overall details still muddled in model disagreement.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1230 AM EST Mon Nov 22 2021

Gusty winds continue following the passage of the cold front
earlier this evening but winds will gradually subside through
early this morning. Meanwhile mainly VFR should persist through
the forecast period, however some MVFR cigs will be possible
mainly near the lakeshore as lake effect clouds stream in. Winds
should be weaker this afternoon, but gusts to 20 knots are
expected.

&&

.MARINE...
Issued at 328 AM EST Mon Nov 22 2021

Gales are continuing along our lakeshore, but winds are expected to
diminish through this morning. With hazardous winds and waves still
expected to last today into Tuesday, a Small Craft Advisory will
follow once the Gale Warning expires.

Soon after this event ends, gusty southerly flow will return Tuesday
night into Wednesday with winds likely reaching gale force. Winds
will shift northwesterly Thursday morning with small craft advisory
conditions lasting through the rest of the week.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 4 AM EST Tuesday for LMZ844>849.

     Gale Warning until 5 AM EST early this morning for LMZ844>849.

&&

DISCUSSION...Thielke
AVIATION...Thielke
MARINE...Thielke
Hazardous weather outlook, Nov 22, 3:53 AM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
353 AM EST Mon Nov 22 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230900-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
353 AM EST Mon Nov 22 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-230900-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
353 AM EST Mon Nov 22 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Gale force winds from the northwest will gradually subside this
morning, but conditions will still be hazardous to small craft
into tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Conditions will be hazardous to smaller craft much of this week,
Tuesday night through the rest of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:56 PM ESTGale WatchGRR6 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.